Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Los Angeles, CA

March 3, 2000Los Angeles County, California

NWS Los Angeles, CA issued this severe thunderstorm warning at Mar 3, 2000, 7:50 PM PST for Los Angeles County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2000, 7:50 PM PST (03:50 UTC)
Expired
Mar 3, 2000, 8:30 PM PST
In force
40 min
Issued by
NWS Los Angeles, CA
Area
Whole counties

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KLOX 040344
SVRLAX
CAC037-040430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
750 PM PST FRI MAR 3 2000

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH LOS ANGELES COUNTY

* UNTIL 830 PM PST

* AT 745 PM...A SEVERE THUNDERSTORM WAS LOCATED OVER HIGHWAY 91 IN
ORANGE COUNTY. THIS STORM WAS MOVING NORTHWEST AT 30 MPH AND SHOULD
CROSS THE LOS ANGELES COUNTY LINE NEAR WHITTIER AT 8 PM.

* CITIES IN THE PATH OF THIS STORM INCLUDE...MONTEBELLO...DIAMOND BAR
...WALNUT...LA PUENTE AND WEST COVINA.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. 
ROADWAYS MAY FLOOD QUICKLY...MOTORISTS SHOULD NOT CROSS FLOODED 
ROADS. 

DANIELSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 1:50 PM PST, 6 hours earlier.

Area forecast discussion, Mar 3, 1:50 PM PST, 6 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PST FRI MAR 3 2000

UPR LOW SPINNING PRETTY MUCH IN PLACE SOUTH OF SAN NICHOLAS ISLAND.
SURPRISINGLY THE MOST ACTIVITY HAS BEEN IN THE SBA CHANNEL WHERE
NUMEROUS LIGHTNING STRIKES HAVE BEEN DETECTED AND EVEN THE AIRPORT
REPORTED TS FOR A WHILE EARLIER TODAY. TOUGH TO PICK OUT ANY ORGANIZED
VORT MAXES ON SAT IMAGERY SO WILL HAVE TO JUST BLANKET MOST OF THE
FORECAST AREA WITH A SCATTERED SHOWERS AND A CHANCE OF THUNDERSTORMS
THROUGH AT LEAST THE EARLY PART OF SAT. 12Z MODELS ALL INDICATE LOW
SHOULD BE FAR ENOUGH OUT OF THE AREA BY SAT AFTN THAT MOST OF THE
SHOWERS SHOULD BE OVERWITH IN OUR CWA. UNTIL THEN...AIRMASS IS QUITE
UNSTABLE AND JUST ABOUT ANYWHERE IN THE CWA COULD GET A SHOWER OR
THUNDERSTORM.

DESPITE LOW MOVING OUT OF THE AREA SAT...THERE SHOULD BE ENOUGH
RESIDUAL MOISTURE AROUND FOR AT LEAST PARTLY CLOUDY SKIES THROUGH THE
AFTN. SHOULD SEE A SLIGHT WARMUP WITH A LITTLE MORE SUN BUT NOTHING
DRAMATIC.

NEXT SYSTEM IS CLOSE ON THE HEELS AND WILL BEGIN SPREADING RAIN TO THE
CENTRAL COAST SAT NIGHT AND INTO THE LA BASIN SOMETIME SUNDAY. TIMING
IS STILL SOMEWHAT UNCERTAIN SO DECIDED TO NOT MAKE ANY SPECIFIC
REFERENCES TO TIMING OF RAIN IN THE ZONES. ALSO A LITTLE CONCERNED THAT
THE LOW WILL MOVE TOO FAR WEST OF OUR AREA. HOWEVER...THE ONE THING
THAT DOES LOOK CERTAIN IS THAT THE WEEKEND STORM WILL BE VERY COLD WITH
SNOW LEVELS LOWERING TO BETWEEN 2500 AND 3000 FEET BY MONDAY MORNING.
THIS WOULD BE A CONCERN FOR CERTAINLY THE MOUNTAIN PASSES AND POSSIBLY
EVEN THE ANTELOPE VALLEY. WILL ALSO HAVE TO MONITOR THE CONVECTIVE
POTENTIAL SUNDAY NIGHT AND MONDAY AS H5 TEMPS DROP TO -32 OFFSHORE OF
SO CAL.

EXPECT SHOWERS TO LINGER WELL INTO MONDAY BEFORE TAPERING OFF MONDAY
NIGHT AND TUESDAY. MOST OF TUESDAY AND WEDNESDAY IS EXPECTED TO BE DRY
AT THIS POINT...BUT TEMPS WILL REMAsIN ON THE COOL SIDE.

LAX 5326. WOFFORD

.LAX...SMALL CRAFT ADVISORY (SEE LAXCWFLAX).
    ...HEAVY SURF ADVISORY (SEE LAXMWSLAX).

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.